Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is enlarged prostate and diabetes causing ED?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 517 Questions
Good morning Dr. I'm 55 and experiencing some ED. I didn't know I had a problem until I started dating an attractive women whom I recently had the opportunity to make love to but failed miserably. I have type 2 diabetes and have had it for a good 5 years, currently using 2000 milligrams of Metformin. I may also have an enlarged prostate due to the sugar/nerve damage. Would this be a contributing factor? Physically I am in good shape; 5'11" and about 200 lbs. I have a prescription of the generic sildenafil (100mg) but it doesn't seem to work like it should. I don't smoke but occassionally have wine. I could really use some help. XXXX
Posted Sat, 15 Mar 2014 in General Health
Answered by Dr. Alokkalyani 1 hour later
Brief Answer: need evaluation Detailed Answer: Hi, I am slightly concerned about your symptoms. This seems to be related to diabetes. I would order you to your doctor for cardiovascular evaluation and diabetic related ED. Also sometimes, anxiety can also be major factor in ED Enlarge prostate is never a cause of ED. Therefore please visit a doctor. Regards
Above answer was peer-reviewed by
Follow-up: Is enlarged prostate and diabetes causing ED? 14 minutes later
I currently do not have a primary care physician nor do I currently have insurance. Should I try to see a urologist?
Answered by Dr. Alokkalyani 6 hours later
Brief Answer: Yes Detailed Answer: Hi, Although urologist do not see anxiety related problems, but if you doing have access to primary care physician, see urologist. Hope this will help. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor